MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000664
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hypoglycemia (1912); Speech Disorder (4415)
Date of Event 05/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cloud - locked down/smartphone phone_control_ios cloud - omnipod 5 software app version 1.1.6 cloud - smartphone operating system 17.6 cloud - smartphone hardware iphone12.1 cloud - cgm sensor type g6 the device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation results.We are unable to determine if any product condition could have contributed to the reported hospitalization and hypoglycemia.No lot release records were reviewed, as the product lot number was not provided.Please note, that section d is capturing the device identifiers as reported by the complainant.This may not align to the device configuration reported in h11, as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
The patient reported that on (b)(6) 2025, she was taken to the hospital by ambulance because she experienced hypoglycemia that dropped to less than 54 mg/dl while using her controller in manual mode, which continued to pump insulin despite her dropping blood glucose levels.The omnipod system has to be in automated mode in order to pause insulin delivery if the cgm (continuous glucose monitor) is relaying readings of 55 mg/dl or less.The patient reported her hypoglycemia resulted in her losing the ability to speak for 7 hours.She called an ambulance and was taken to the hospital.The patient stated that she was unable to log into her controller, prompting her to switch to an iphone (which is not compatible with her g7 pods) and stay in manual mode, which she believes caused her hospitalization.She was aware that in manual mode the pump has to be paused by the user but stated she had always relied on the closed-loop system in automated mode.Her blood glucose level was recorded as low, and she treated it by calling an ambulance.The pod was worn between 4 and 24 hours on the arm.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key22145127
Report Number3004464228-2025-24358
Device Sequence Number15301280
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPT-000664
Device Catalogue NumberM009-S-AP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2025
Initial Report FDA Received Date06/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age29 YR
Patient SexFemale